Accidental intra-arterial application through dislocated central venous access device

0

Echocardiography revealed that the drug had been infused into the left cardiac ventricle via a dislocated central venous line” Pikija et al (2016).

Abstract:

Acute central nervous system (CNS) toxicity and immune-related side effects are increasingly recognized with the use of monoclonal antibodies for cancer therapy. Here, we report a patient who developed of acute-onset encephalopathy and coma, which began shortly after administration of panitumumab for the treatment of metastatic colorectal cancer. Echocardiography revealed that the drug had been infused into the left cardiac ventricle via a dislocated central venous line.

Diffusion-weighted magnetic resonance imaging disclosed multiple cortical hyperintensities, which were preferentially located in the frontal lobes. While the neurological condition improved within a few days, the patient died 4 weeks later. It seems likely that the administration of the antibody via the intra-arterial route contributed to the development of this condition. Toxic encephalopathy may be a hitherto unrecognized complication of panitumumab treatment and should be taken into consideration in patients developing CNS symptoms undergoing this therapy.

Reference:

Pikija, S., Pilz, G., Gschwandtner, G., Rösler, C., Schlick, K., Greil, R. and Sellner, J. (2016) Panitumumab-Associated Encephalopathy after Accidental Intra-arterial Application through Dislocated Central Venous Access Device. Frontiers in Neurology. 7, p.196. eCollection 2016.

DOI: 10.3389/fneur.2016.00196

Thank you to our partners for supporting IVTEAM

Other stories

Loading…

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.